I took two paracetamols around midday which failed to hault the gathering fever. Just when V was offering me some warm consomme (concocted with the cubes enhanced with tomatillo that I found in TGZ), I suddenly realised that I had accidentally deleted over 800 megs of photos from my SD card. And then flushed the recycle bin. Boy did I come out in a cold sweat. Instantly.
Chicken soup may be an ancient Yiddish technique, but just try imagining an unrecoverable clusterfuck. Like reversing over your dear mother's cherished pooch or sending an email destined for your lover to your spouse. I'm sure any number of variations of such a tragic burrada could have similar fever-breaking properties!
Fortunately, I downloaded something called Pandora Recovery (gratis) and got every image back....
How did I end up in such a state? Traversing Chiapas in the ADO bus on Wednesday morning I realised that the rule about only doing No1s in the lavatory was one I might have to flout in order to prevent an interior effect similar to a full-on Zapatista roadblock outside.
The most obvious culprit was the gourd of Pozol I'd downed in the market earlier in the morning (see pic) - a mix of cacao, corn and nutmeg - which looked like it had been scooped directly out of the turbid waters of the Rio Grijalva (AKA the Usumacinta in Guate).
I thought my stomach wouldn't settle in time for the bogless stretch from Guatemala City to La Antigua, but aside from a complete set of skeletal aches and an overpowering sense of fatigue I made it back in one piece.
The killer thirst I then developed this morning I put down to two consecutive evenings sealed within the bubble of primera clase aircon. But soon after breakfast I realised that something more serious was afoot.
I wonder why the Mexicans like to add an "e" on the end of certain Guatemalan/Chiapanecan dishes such as guacamol and pozol?
In the case of apasote, given that there's already an "e" and that only someone from way up in the highlands might say "apasott", our neighbours swap out the first letter, rendering this ingredient as epasote.